MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-18-40-3D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: qc-18-40-3d (lot: 226278028).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that one axium prime coil detached and another experienced resistance.It was reported that although the first coil wire was detached, the lead wire inside the wire was broken and remained in the microcatheter.In the end, it was determined that it would not be detached.The first coil was ultimately placed by pushing it in with a guidewire.When a second coil was inserted, it got stuck inside the microcatheter and could not be inserted or collected.It was removed successfully after the microcatheter was removed from the body.It was noted there was coil had been stuck within the sheath, and that there was "extension" damage to the coil.It was stated there had been no resistance during preparation or use, though it was not clarified which coil this was referring to.A continuous flush had been administered.The coil had been repositioned.The event was said to be not associated with the patient.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an sl-10 microcatheter.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium device was returned for analysis within a shipping box; within a resealable plastic biohazard pouch and within an introducer sheath.The sl-10 micro catheter used in the event was not returned for analysis.An unknown non-medtronic pusher was also returned.Visual inspection/damage location details: the actuator interface was found loose within the coupler tube.The break indicator was found unbroken.The axium pusher was found tightly tied up with itself.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.Testing/analysis: n/a conclusion: based on the analysis performed, the customer report of ¿premature detachment" was could not be confirmed.Although the implant coil was already detached, the actuator interface was found loose within the coupler tube.The cause of the broken crimp (and subsequent actuator interface retraction out of the coupler) could not be determined.This is typically indicative of a detachment attempt using an instant detacher; however, it is possible the crimp break could have occurred due to manually pulling on the actuator interface.The loose actuator interface would retract the release wire and detach the implant coil as designed by the detachment mechanism.The sl-10 micro catheter has an inner diameter of 0.0165¿ (per stryker website) which is not compatible for use with this larger sized axium device, which is rated to be used with a micro catheter with a minimum inner diameter of 0.020¿ per ifu.This incompatibility could potentially contribute towards resistance and the subsequent premature detachment.As the pusher was found tightly tied up prior to return to medtronic, the condition of the pusher during the procedure could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the first coil prematurely detached and the pushwire separated.Contradictorily, it was stated that there was no kink/damage observed to the pushwire of either coil.The coil managed to be placed, but it was unknown if it was in the intended place.The first coil had pushed out of the introducer sheath smoothly, but the second coil was stuck.The introducer sheath was held vertically when the implant coils were pulled back inside during hydration.The cause of the event was not determined.The patient had been undergoing treatment for a basilar tip aneurysm, which was more than 20mm.The patient's vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20792501
Report Number9617601-2024-00336
Device Sequence Number20541243
Product Code KRD
UDI-Device Identifier00836462010512
UDI-Public00836462010512
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Model NumberQC-18-40-3D
Device Catalogue NumberQC-18-40-3D
Device Lot Number226278028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2024
Supplement Date Received by Manufacturer12/13/2024
01/14/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/26/2024
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown